This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I am currently taking celexa for depression. I have noticed several things. One is that I'm somewhat fatigued and the other is that I'm having trouble having an orgasm. One of my symptoms of depression was that I was tired all the time. I've tried everything including Wellbutrin (which gave me extreme headaches), zoloft , effexor (which caused me to shake among other things), serzone (which also gave me severe headaches) and now celexa.
Is there anything out there that treats the fatigue and doesn't cause sexual dysfunction??? Why is it that these types of medication affect having an orgasm???
It must be difficult, when the antidepressants you have tried produce side effects. The majority of antidepresssants are effective, the concern is the patient's tolerance of the side effects.
Celexa is effective treatment for depression. It is not unusual for Celexa to be sedating. When medications are sedating it is recommended they are taken prior to sleeping. If the sedation lasts until the morning, after a restfull sleep, consider taking Celexa 1-2 hours prior to sleeep. With continued use, this side effect may resolve on its own.
Sexual side effects are not uncommon. Some patients may have to decide whether to be depressed (without medication) or feel normal but with sexual side effects (with medication). Some patients may benefit from changes in their dosage, addition of other medication or the combination of strategies.
Discuss your concerns with a psychiatrist, for better management of your symptoms and complains.
I have tried many anti-depressants. Although I never tried Celexa, I, from personal experience have found that many anit-depressants do cause sexual problems, namely the inability to achieve orgasm. I had that problem with Paxil, Prozac and to some extent with Wellbutrin. Serzone also seems to affect the stiffness of my erections.
I would have suggested trying Serzone, but you had headache trouble. Funny you should mention Serzone, I am taking it and am also having rotten headaches. Headaches are not supposed to be a common problem, but apparently I'm not the only one experiencing this problem. Wellbutrin worked pretty well for me in combination with Lithium, it also gave me some sexual problems, but not as severe as other medications.
I haven't found any anti-depresant that does not intefere with sexual functions, but however maybe your doctor can try something new, or even old to help you.
Just wanted to say that I sympathize with you, the quest for a drug providing relief from depression is difficult, I have tried almost ten over the last 9 years, and all have caused me some type of uncomfortable problem. Sexual activity, should most definitely be an issue in choosing a medication.
Check with your doctor, and if he/she can't help, try someont else, maybe a psychiatrist, sometimes they have better skills in this area.
My daughter, who is 26 and is imature for her age tried to commit suiside with a loaded gun in her mouth. her friend talked her out of it and then she tried again 2 days later. Her friend is female and is living with her. Her friend had told her that she was interested in someone else. ( My daughter for the last 2 years has decided that she thinks she is gay) I do not accept this. She has never been with a man other than a few dates in high school and nothing serious. She is a good looking girl who other than this gay thing has never been in trouble, drank or done drugs. She did have an incedent when she was 8 or 9 with an uncle of mine exposing himself to her. She never told us about this until she was around 17. After she threatened suiside the 2nd time her friend talked her into going to a mental health clinic for the last 3 days. she now says she doesn't know why she did these things and that she just didn't want to loose her friend. What do you think is the real deep problem and what steps should I take to help her? I truly believe that she is not really gay. I think she is just hiding behind the thought of being co-dependant on her friend and her incedent with the uncle has her unconcouisly afraid of being or going out with men. Until she met some gay girls about 4 years ago she always talked about guys and had male friends and even played drums in a small band with 4 other guys. Please give me some advice.
Iam currently taking celexa for depression,and nurotin. I recently had to go into the hospitol for detox. I was addicted to xanax, plus put alcohol on top of it. Im experiencing the sexual side effect, but I also have a rash on my face. I dont know if it is from the celexa or the nurotin. The nurotin I take so I wont have a siezure from the withdraw of xanex. Both medication in combination put me to sleep, but seem to linger the next day, which makes it hard to go to work. Dont know what to do. should i stop taking these medications.
Depression have always been my companion ever since I was diagnosed with the problem. My doctor recommmended that I try prozac for the disease. The medication worked remarkably well. I felt as if the black cloud that have imprisoned me for almost fifteen years have been lifted away. Unfortunately, the happiness I have felt only lasted for about a week. I started to experience some terrible side effects with prozac. I experienced some uncontrolable tremors followed by crippling panic attacks. My doctor later gave me Zoloft for the depression. After six months on the medication, I experienced sexual side effects and the medicine did not alleviate my bout with depression. Now, I am taking Wellbutrin. This medicine worked well for two days. I definitely felt a difference in my mood. I felt liked I have more energy, and it definitely increased my motivation level. However, my optimism was again premature and short lived. I am currently suffering from severe headaches due to Wellbutrin. I am very reluctant and apprehensive to try a new antidepressant due to crippling side effects. I am a thinking of staying with my old friend of fifteen years. I least I am familiar with its idiosincracies. Does any one have a sound advise?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.